Analytical approximations for flow in compressible, saturated, one-dimensional porous media

Barry, D.A., Lockington, D.A., Jeng, D.S., Parlange, J.-Y., Li, L. and Stagnitti, F. (2007) Analytical approximations for flow in compressible, saturated, one-dimensional porous media. Advances In Water Resources, 30 4: 927-936. doi:10.1016/j.advwatres.2006.08.003


Author Barry, D.A.
Lockington, D.A.
Jeng, D.S.
Parlange, J.-Y.
Li, L.
Stagnitti, F.
Title Analytical approximations for flow in compressible, saturated, one-dimensional porous media
Journal name Advances In Water Resources   Check publisher's open access policy
ISSN 0309-1708
Publication date 2007-04
Year available 2007
Sub-type Article (original research)
DOI 10.1016/j.advwatres.2006.08.003
Volume 30
Issue 4
Start page 927
End page 936
Total pages 10
Editor C. T. Miller
D. A. Barry
W. F. Krajewski
Place of publication Oxford, England
Publisher Elsevier Sci Ltd
Collection year 2008
Language eng
Subject 291100 Environmental Engineering
260500 Hydrology
770000 - Environmental Management
C1
Abstract A nonlinear model for single-phase fluid flow in slightly compressible porous media is presented and solved approximately. The model assumes state equations for density, porosity, viscosity and permeability that are exponential functions of the fluid (either gas or liquid) pressure. The governing equation is transformed into a nonlinear diffusion equation. It is solved for a semi-infinite domain for either constant pressure or constant flux boundary conditions at the surface. The solutions obtained, although approximate, are extremely accurate as demonstrated by comparisons with numerical results. Predictions for the surface pressure resulting from a constant flux into a porous medium are compared with published experimental data. (c) 2006 Elsevier Ltd. All rights reserved.
Keyword water resources
nonlinear diffusion
constant flow rate hydraulic conductivity test
permeability measurement
effect of pressure on permeability
effect of pressure on porosity
permeability
conductivity
infiltration
pressure
equation
Q-Index Code C1
Q-Index Status Confirmed Code

 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 7 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 7 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Mon, 18 Feb 2008, 16:44:28 EST